MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number M001719030
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent partial deployment and shaft break occurred.The target lesion was located in the carotid artery.An 8x36, 5f, 135cm carotid wallstent was selected for treatment.During the procedure, when half of the stent was deployed, it was noted that the shaft fractured at the monorail port after a "snap" sound was heard.The stent was removed after being slowly resheathed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned to our post market quality assurance laboratory.A visual and tactile inspection identified a break of the outer sheath located at approximately 1210mm distal of the main t-body.The device was received with the stent in the correct location on the device.There were no issues with the tip of the device.The investigator was unable to deploy the stent due to the separation of the outer sheath of the device, which confirmed the event.
 
Event or Problem Description
It was reported that stent partial deployment and shaft break occurred.The target lesion was located in the carotid artery.An 8x36, 5f, 135cm carotid wallstent was selected for treatment.During the procedure, when half of the stent was deployed, it was noted that the shaft fractured at the monorail port after a "snap" sound was heard.The stent was removed after being slowly resheathed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.It was further reported that the stent was placed in the transverse venous sinus.There was no visible stenosis, but there was a pressure gradient, so the neurosurgeon proceeded to treat.Additionally, the anatomy was normal, and no calcium was noted, but the cranial vault was placing some degree of external compression.

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21691727
Report Number2124215-2025-18207
Device Sequence Number8849269
Product Code NIM
UDI-Device Identifier08714729781226
UDI-Public(01)08714729781226(17)280612(10)35476961
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001719030
Device Catalogue NumberM001719030
Device Lot Number0035476961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown